Alert archive / Nebraska / Snow Advisories in 2008

Snow Advisory 3, NWS North Platte, NE

February 11, 20086 counties in Nebraska

NWS North Platte, NE issued this snow advisory at Feb 11, 2008, 9:45 AM CST for 6 counties in Nebraska. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2008, 9:45 AM CST (15:45 UTC)
Expired
Feb 11, 2008, 9:01 PM CST
In force
11 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 111545
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 AM CST MON FEB 11 2008


NEZ005>010-094-120300-
/O.NEW.KLBF.SN.Y.0003.080211T1545Z-080212T0300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...CODY...MERRIMAN...KILGORE
945 AM CST MON FEB 11 2008 /845 AM MST MON FEB 11 2008/

...SNOW ADVISORY IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN
NEBRASKA AND SOUTHERN SOUTH DAKOTA TODAY. THIS WILL BRING
WIDESPREAD LIGHT TO MODERATE SNOW...WITH BRIEF PERIODS OF HEAVY
SNOW...THROUGH THIS EVENING ACROSS NORTHERN NEBRASKA. SNOWFALL
TOTALS OF 2 TO 4 INCHES ARE EXPECTED BY LATE EVENING WITH LOCAL
AMOUNTS AROUND 5 INCHES POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MASEK
2 follow-up statements
000 
WWUS43 KLBF 112142
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CST MON FEB 11 2008

NEZ005-008-094-112245-
/O.CAN.KLBF.SN.Y.0003.000000T0000Z-080212T0300Z/
EASTERN CHERRY-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...CODY...
MERRIMAN...KILGORE
342 PM CST MON FEB 11 2008 /242 PM MST MON FEB 11 2008/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. 

MODERATE AND HEAVY SNOW HAS ENDED FOR THE AFTERNOON HOURS. A
REDEVELOPMENT OF LIGHT SNOW WITH LIGHT SNOW ACCUMULATIONS WILL
REMAIN POSSIBLE THIS EVENING...HOWEVER SIGNIFICANT ACCUMULATIONS
ARE NOT EXPECTED AT THIS TIME.

$$

NEZ006-007-009-010-120300-
/O.CON.KLBF.SN.Y.0003.000000T0000Z-080212T0300Z/
KEYA PAHA-BOYD-ROCK-HOLT-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...ONEILL
342 PM CST MON FEB 11 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

A STRONG UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS
NORTHERN NEBRASKA AND SOUTHERN SOUTH DAKOTA THIS EVENING. THIS
WILL BRING WIDESPREAD MODERATE SNOW...WITH BRIEF PERIODS OF HEAVY
SNOW...THROUGH THE EVENING HOURS ACROSS PORTIONS OF NORTHERN
CENTRAL NEBRASKA. TOTAL SNOWFALL ACCUMULATIONS 2 TO 4 INCHES ARE
EXPECTED WITH LOCAL AMOUNTS AROUND 5 INCHES POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MASEK
000 
WWUS43 KLBF 120301
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM CST MON FEB 11 2008


NEZ006-007-009-010-120415-
/O.CAN.KLBF.SN.Y.0003.000000T0000Z-080212T0300Z/
KEYA PAHA-BOYD-ROCK-HOLT-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...ONEILL
901 PM CST MON FEB 11 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. 

LIGHT SNOW WILL GRADUALLY END AFTER MIDNIGHT. ADDITIONAL SNOW
ACCUMULATIONS WILL BE LIGHT RANGING FROM A DUSTING UP TO A HALF
INCH.

$$

KAR

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Feb 11, 3:32 AM CST, 6 hours 13 minutes earlier.

Area forecast discussion, Feb 11, 3:32 AM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 AM CST MON FEB 11 2008

.SYNOPSIS...

A FAST MOVING UPPER LEVEL TROF OF LOW PRESSURE AND AN ASSOCIATED
SURFACE TROF WILL MOVE ACROSS THE NORTHERN AND CENTRAL
PLAINS...SPREADING LIGHT SNOW INTO NORTHERN NEBRASKA TODAY.

DISCUSSION...

AT 08Z CONSIDERABLE CLOUD COVERAGE EXTENDED ACROSS THE FORECAST
AREA AS A STRATUS LAYER WAS STRUGGLING TO WORK WEST OF A TIF AND LBF
LINE. TODAY MODELS ARE IN GENERAL AGREEMENT INCREASING FRONTOGENETIC
FORCING AS A LOW PRESSURE SYSTEM ALONG THE EASTERN ROCKIES DROPS
SOUTHEAST THROUGH 12Z THEN BEGINS TO WEAKEN WHILE THE MAIN ENERGY
SHIFTS SOUTH AND EAST. ISENTROPIC LIFT INCREASES THIS MORNING WITH
SNOW EXPECTED TO DEVELOP ACROSS THE NORTH AND NORTH CENTRAL WHERE
INCREASING MOISTURE CONVERGENCE AND LIFT WILL ENHANCE FORCING INTO
THE AFTERNOON TO PRODUCE 1 TO 2 INCHES OF SNOW ACCUMULATIONS OVER
PORTIONS OF BOYD INTO NORTHERN HOLT COUNTY THROUGH 6 PM. WEST OF
HIGHWAY 83 THE PERIOD OF BETTER LIFT WILL BE SHORTLIVED AS
DOWNGLIDE WINDS INCREASE BY NOONTIME AS THE SYSTEM BEGINS TO
WEAKENS AND THE MAIN LOW CENTER REDEVELOPS FURTHER SOUTH INTO THE
SOUTHERN PLAINS. TEMPERATURES THIS MORNING WILL CLIMB INTO THE 30S
AND 40S ACROSS THE WEST WHERE A MIXTURE OF RAIN AND SNOW...OR RAIN
SHOWERS SOUTHWEST WILL BE POSSIBLE. ALL SNOW IS EXPECTED EAST OF
HIGHWAY 83.

THIS EVENING THE CHANCE FOR SNOW WILL COME TO AN END ACROSS THE
NORTH CENTRAL AS THE UPPER TROUGH AXIS MOVES SOUTHEAST. THEN HEIGHTS
RISES AS A PROGRESSIVE PATTERN BUILDS THE UPPER RIDGE EAST
OVERNIGHT INTO TUESDAY. THIS WILL BRING SEASONABLE TEMPERATURES TO
THE AREA TUESDAY AND INTO WEDNESDAY. ON WEDNESDAY THE NEXT STORM
SYSTEM WILL MOVE OUT OF THE ROCKIES WITH TIMING ISSUES DEVELOPING
BETWEEN LONG RANGE MODELS. THE ECMWF IS SLOWER WITH THIS SYSTEM
THAT COULD PUSH TEMPERATURES HIGHER...BUT FOR NOW STICKING WITH
THE PROGRESSIVE GFS SOLUTION THAT WILL BRING ANOTHER GLANCING SHOT
OF COLDER AIR SOUTH FOR THURSDAY THEN AGAIN SATURDAY AS COLD FRONTS
MOVES SOUTHEAST.

&&

.AVIATION...

AT THE KVTN TERMINAL...LIGHT SNOW IS POSSIBLE FROM 14Z TO 22Z
TODAY WITH VISIBILITIES PERIODICALLY DROPPING TO 2SM. AFTER 22Z
VISIBILITIES OF GREATER THAN 6SM ARE EXPECTED. MVFR CEILINGS OF
3000 FT OR LESS ARE EXPECTED FROM 12Z THIS MORNING TO 12Z TUESDAY.
LOOK FOR CEILINGS TO APPROACH 1000 FEET...ESPECIALLY IN THE
VICINITY OF SNOW SHOWERS FROM 14Z TO 22Z TODAY...AND AFTER 03Z
TONIGHT AS ARCTIC AIR PUSHES WEST ACROSS NORTHERN NEBRASKA. WINDS
WILL BE PREDOMINATELY FROM THE NORTHWEST TODAY AT 10 TO 20
KTS...WITH GUSTS UP TO 25 KTS FROM 18Z TO 24Z TODAY. WINDS WILL
DIMINISH TO 10 KTS AFTER 00Z THIS EVENING.

AT THE KLBF TERMINAL...BROKEN TO OVERCAST CLOUDINESS AROUND 1000 FT
IS POSSIBLE THROUGH 16Z THIS MORNING. AFTER 16Z...BROKEN TO OVERCAST
CEILINGS OF GREATER THAN 6000 FEET ARE FORECAST FOR THE REST OF
TODAY AND TONIGHT WITH UNLIMITED VISIBILITIES. WINDS WILL BE
NORTHWESTERLY AT 10 TO 20 KTS TODAY...WITH PERIODIC GUSTS TO 25 KTS
FROM 18Z TO 24Z THIS AFTERNOON. AFTER 00Z...WINDS WILL DIMINISH TO
AROUND 10 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

TLK/CLB
Hazardous weather outlook, Feb 11, 5:06 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
506 AM CST MON FEB 11 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-121130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
506 AM CST MON FEB 11 2008 /406 AM MST MON FEB 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

AN UPPER LEVEL DISTURBANCE...MOVING ACROSS THE DAKOTAS AND
NORTHERN NEBRASKA...WILL SPREAD WINTRY PRECIPITATION TO CENTRAL
AND NORTHERN NEBRASKA TODAY. SNOW ACCUMULATIONS OF 1 TO 2 INCHES
ARE LIKELY ALONG AND NORTH OF A LINE FROM MERRIMAN...TO
BROWNLEE...TO EWING. SNOWFALL WILL COME TO AN END DURING THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

Nearby

Snow Advisories in Nebraska, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.